MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00514210
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).An ultraflex esophageal ng distal release covered stent and delivery system were returned for analysis.Visual examination of the returned device found the stent was received partially deployed.The shaft was returned kinked approximately at 23 cm from the tip of the delivery system and the stent loops were found bent.Functional evaluation revealed the stent was released gradually by retracting the finger ring (crocheted suture).The outer diameter (od) of the stent was measured and was found to be within specification.No other issues were noted to the stent and delivery system.The reported event of stent partially deployed was confirmed.The investigation concluded that the stent partially deployed and shaft kinked were likely due to procedural factors.It may be how the device was handled or manipulated, or the resistance encountered during the procedure, limited the performance of the device and contributed to the stent deployed partially and the kink on delivery system.Additionally, the loops of the stent were bent; however, there is not sufficient information about what could be the cause of this failure.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the device history record (dhr) was performed and confirmed that this device met all material, assembly, and performance specifications at the time of release for distribution.A labeling review was performed and, from the information available, there is no information that this device was used in a manner inconsistent with the directions for use (dfu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an ultraflex esophageal ng distal release covered stent was to be implanted to treat an esophageal cancer during a stent placement procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the stent was unable to deploy.The stent was partially deployed on the delivery system when it was removed from the patient.The procedure was completed with a different device.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: this event has been deemed an mdr-reportable event based on the investigation results which revealed that the stent loops were bent.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10454964
Report Number3005099803-2020-03542
Device Sequence Number19713863
Product Code ESW
UDI-Device Identifier08714729121206
UDI-Public08714729121206
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/29/2021
Device Model NumberM00514210
Device Catalogue Number1421
Device Lot Number0023716360
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2020
Initial Report FDA Received Date08/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1